Virginia, 2021

Damaging Winds in Virginia, May 4, 2021

May 4, 2021 · NWS AKQ · 46 events in 17 counties and zones

Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central and eastern Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$349,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms well in advance of a cold front produced damaging winds across portions of central and eastern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at May 4, 3:09 PM EST, 11 minutes earlier.

Area forecast discussion, May 4, 3:09 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
409 PM EDT Tue May 4 2021

.SYNOPSIS...
A trof of low pressure crosses the area tonight. A cold front
crosses the area late Wednesday. Another area of low pressure
impacts the area Friday.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
As of 320 PM EDT Tuesday...

SVR tstm watch thru 00Z. Expect the convection to the west to push
east across the local area btwn 4-8 PM, movivng offshore by midnite.
Will keep chc/low end likely PoPs (west) thru 00Z, then taper off
to chc as the svr threat ends this eve. S/W trof over the region
keep enuf moisture arnd for chc shwrs to continue thru the nite.
Otw, pt to mstly cldy/humid. Lows 65-70.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/...
As of 320 PM EDT Tuesday...

A dampening s/w crosses the area Wed, as the parent upper low builds
south across the Great Lakes and the sfc low slides from the eastern
Lakes into New England. Sct showers possible with the s/w Wed morn.
Models show a svrl hr 'lull" in the pcpn erly aftrn before anthr
line of convection dvlps along and ahead of the trailing cold front.
Chc to low end likely PoPs Wed aftrn, highest east of I-95 where
strongest instability/best dynamics are expected. SPC conts with its
MRGNL svr risk with the threat being wind gusts and hail with the
actual fropa. Highs upr 70s-mid 80s.

The cold front pushes off the coast Wed night. Lingering PoPs along
the coast early then clrg/turning cooler. Lows in the 40s west, 50-
55 east.

The pick of the week will be Thurs as high pres builds in from the
north. Mstly sunny/less himid. Highs 65-70. Fair/pt cldy Thurs nite
with more clouds late ahead of the next systm. A few shwrs psbl
across NC late. Lows in the 40s to near 50 se beaches.

Fri looks unsettled as anthr s/w trof crosses trhe area. Some model
disagreement as to whether pcpn gets enhanced by an weak area of low
pres along the coast. Chc/low end likely PoPs Fri under mstly cldy
skies. Highs 65-70. That systm pushes east Fri nite with any pcpn
ending in the eve. Lows in the 40s to near 50 se.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 100 PM EDT Tuesday...

High pres builds into the area Sat then moves offshore Sun. Moisture
increases ahead of a warm front Sun with low chc PoPs across the
north. Highs Sat mid 76s-lwr 70s. Lows Sat nite mid 40s-lwr 50s.
Highs Sun mid 70s-lwr 80s except 70-75 across the ern shore.

Unsettled conditions early next week as a cold front drops south Mon
then trys to return north as a warm front Tue. Chc PoPs for now.
Lows Sun nite mid 50s-lwr 60. Highs Mon mid 70s-lwr 80s. Lows Mon
nite in the 50s. Highs Tue arnd 70.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
As of 100 PM EDT Tuesday...

VFR conditions to start the forecast period. Expect a line of
convection to develop across the Blue Ridge over the next few
hrs then push ese across the local area late this aftrn/eve.
Went ahead and added a TEMPO group for thunder. Timing 20Z-23Z
at RIC...21Z-00Z at SBY...22Z-01Z at PHF and 23Z-02Z at ORF. VCTS
at ECG for now given they may not get there until 00Z. Gusty winds
aoa 40 kts psbl with these storms. Convection diminishes overnite
with VFR/MVFR CIGS into Wed morn.

OUTLOOK...
Additional convection Wed into Wed eve ahead of a cold front. Dry
with VFR conditions expected Thurs. Shwrs along with anthr round
of degraded flight conditions Fri as low pressure crosses the area.

&&

.MARINE...
As of 400 PM EDT Tuesday...

Late this aftn, a trough of low pressure was moving into wcntrl
VA. Winds were mainly S or SW 5-15 kt over the waters with waves
1-2 ft and seas 2-3 ft. Winds will generally be SSW 10-15 kt
tonight into early Wed aftn, in advance of a cold front
approaching from the NW. Winds will then shift to the NW or N
and increase to 15-20 kt with gusts to 25 kt Wed evening into
Wed night, as the cold front crosses the waters. For now, have
issued SCAs for the entire Ches Bay, all the Rivers, and the
Currituck Snd from Wed evening into Thu morning. Seas generally
3-4 ft with waves on the Bay reaching 3-4 ft. Cool high pressure
will build into and over the waters for late Wed night into Thu
aftn. N winds 10-20 kt Thu morning, will diminish to 5-10 kt
while becoming NE or E Thu aftn. A trough of low pressure will
swing across the area during Fri. Winds/waves/seas will be below
SCA criteria Thu aftn through Sat.

&&

.CLIMATE...
Record Highs for May 4:

             Record
Location      High   Year
--------      -----  ----
Richmond       92    1965
Norfolk        92    1892
Salisbury      94    1913
Eliz. City     92    1938

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 PM Wednesday to 7 AM EDT Thursday
     for ANZ630>632-634>638.
     Small Craft Advisory from 10 PM Wednesday to 7 AM EDT Thursday
     for ANZ633.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...JDM/TMG
CLIMATE...AKQ
Hazardous weather outlook, May 4, 2:25 PM EST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
325 PM EDT Tue May 4 2021

MDZ021-023-VAZ048-060>062-064>069-075-076-509>522-051930-
Dorchester-Somerset-Fluvanna-Prince Edward-Cumberland-Goochland-
Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-
Richmond-Western Louisa-Eastern Louisa-Western Hanover-
Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
325 PM EDT Tue May 4 2021

...SEVERE THUNDERSTORM WATCH 148 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Maryland, central
Virginia, east central Virginia, north central Virginia and south
central Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Showers and thunderstorms are possible across the outlook area late
this afternoon and early this evening. Some of the storms may
produce damaging winds...small hail...and brief heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to severe thunderstorms are possible again late
Wednesday...as a cold front pushes across the area. The primary
threats are damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

MDZ022-024-025-NCZ012>017-030>032-102-VAZ077>090-092-093-095>100-
523>525-051930-
Wicomico-Inland Worcester-Maryland Beaches-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Eastern Currituck-Northumberland-Lancaster-Brunswick-Dinwiddie-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Greensville-Sussex-Surry-James City-Southampton-Isle of Wight-
Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-Accomack-York-
Newport News-Hampton/Poquoson-
325 PM EDT Tue May 4 2021

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms are possible across the outlook area late
this afternoon and early this evening. Some of the storms may
produce damaging winds...small hail...and brief heavy downpours.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

A few strong to severe thunderstorms are possible again late
Wednesday...as a cold front pushes across the area. The primary
threats are damaging wind gusts and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

The radar

The Sterling radar (KLWX), 149 km away, was scanning. The volume nearest the first event began at 20:19 UTC.

Open the radar archive at this moment

Event by event

46 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fluvanna

When
May 4, 3:20 PM EST
Where
Fluvanna County, 1.78 mi ENE of Antioch
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Public
Coordinates
37.840, -78.400

Roof was blown off of a barn, a porch roof was lifted, siding was damaged, and numerous trees were downed.

Thunderstorm Wind, Fluvanna

When
May 4, 3:26 PM EST
Where
Fluvanna County, 2.76 mi N of Cunningham
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
37.910, -78.330

A large tree was downed and damaged a home in Lake Monticello.

Thunderstorm Wind, Fluvanna

When
May 4, 3:27 PM EST
Where
Fluvanna County, 3.62 mi NNE of Cunningham
Measured
50 kt (58 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
37.920, -78.310

Numerous trees were downed across roads, on houses, and on vehicles. Multiple power lines were downed around Lake Monticello.

Thunderstorm Wind, Fluvanna

When
May 4, 3:28 PM EST
Where
Fluvanna County, 1.29 mi WNW of Carysbrook
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
37.830, -78.270

Over 50 trees were downed across Fluvanna county. Widespread tree damage was reported with many roads blocked across the county.

Thunderstorm Wind, Louisa

When
May 4, 3:30 PM EST
Where
Louisa County, 0.54 mi E of Ferncliff
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.930, -78.110

Two large trees were downed. Many branches were downed and blocking a road.

Thunderstorm Wind, Goochland

When
May 4, 3:40 PM EST
Where
Goochland County, 2.14 mi NNW of Hadensville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.860, -78.010

Two power poles were broken along Broad Street Road.

Thunderstorm Wind, Dinwiddie

When
May 4, 3:45 PM EST
Where
Dinwiddie County, 5.38 mi WSW of Carson
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
37.000, -77.490

Tree was downed on a home.

Thunderstorm Wind, Louisa

When
May 4, 3:47 PM EST
Where
Louisa County, 3.42 mi NW of Ferncliff
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
37.960, -78.170

Dozens of trees were downed and blocking Interstate 64 East Bound lane in western Louisa county. Numerous trees were downed and blocking roads countywide.

Thunderstorm Wind, Louisa

When
May 4, 3:48 PM EST
Where
Louisa County, 1.77 mi ESE of Louisa
Measured
77 kt (89 mph) measured gust
Property damage
$35,000
Reported by
AWOS
Coordinates
38.010, -77.970

Wind gust of 77 knots (89 mph) was reported. Numerous planes were overturned and some buildings were damaged at the Louisa county Airport.

Thunderstorm Wind, Goochland

When
May 4, 3:50 PM EST
Where
Goochland County, 0.69 mi N of Hadensville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
37.840, -78.000

Numerous trees were downed and blocking roads.

Thunderstorm Wind, Louisa

When
May 4, 3:54 PM EST
Where
Louisa County, 0.88 mi NW of Frederick Hall
Measured
50 kt (58 mph) estimated gust
Property damage
$50,000
Reported by
Public
Coordinates
37.990, -77.830

Car was flipped over. Silo and a barn were damaged. Roofs were damaged.

Thunderstorm Wind, Louisa

When
May 4, 3:54 PM EST
Where
Louisa County, 2.58 mi ENE of Pendleton
Measured
50 kt (58 mph) estimated gust
Property damage
$35,000
Reported by
Public
Coordinates
38.020, -77.860

Large tree was downed and crushed a house.

Thunderstorm Wind, Louisa

When
May 4, 3:55 PM EST
Where
Louisa County, 0.54 mi W of Pendleton
Measured
63 kt (72 mph) measured gust
Property damage
$2,000
Reported by
Mesonet
Coordinates
38.000, -77.910

Wind gust of 63 knots (73 mph) was measured at Mesonet Station FW1208 Mineral.

Thunderstorm Wind, Louisa

When
May 4, 3:56 PM EST
Where
Louisa County, 0.88 mi NW of Centerville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
38.060, -77.830

Oak trees were uprooted off of Kentucky Springs Road near Lake Anna.

Thunderstorm Wind, Louisa

When
May 4, 3:56 PM EST
Where
Louisa County, 2.14 mi NE of Wares Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.100, -77.850

Trees were snapped along Lake Anna.

Thunderstorm Wind, Louisa

When
May 4, 4:00 PM EST
Where
Louisa County, 0.88 mi SW of Bumpass
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.960, -77.740

Pergola was blown into an in-ground pool.

Thunderstorm Wind, Goochland

When
May 4, 4:04 PM EST
Where
Goochland County, 1.49 mi NNW of Goochland
Measured
56 kt (64 mph) estimated gust
Injuries
2 direct, 0 indirect
Property damage
$30,000
Reported by
Public
Coordinates
37.700, -77.890

The Goochland Farmer's Market was hit with an estimated 65 mph thunderstorm wind gust. Two individuals were injured as a result of flying debris. Additionally, flying debris caused damage to cars and vendors lost merchandise.

Thunderstorm Wind, Amelia

When
May 4, 4:18 PM EST
Where
Amelia County, 0.88 mi NW of Jetersville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.290, -78.110

Trees were downed.

Thunderstorm Wind, Caroline

When
May 4, 4:20 PM EST
Where
Caroline County, 2.64 mi SW of Corbin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
38.170, -77.410

Chicken coop was blown approximately 50 feet. Dog kennels were blown several feet.

Thunderstorm Wind, Hanover

When
May 4, 4:22 PM EST
Where
Hanover County, Montpelier
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.820, -77.680

Trees and power lines were downed.

Thunderstorm Wind, Hanover

When
May 4, 4:22 PM EST
Where
Hanover County, 1.29 mi ENE of Rockville
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
37.730, -77.660

Trees and power lines were downed.

Thunderstorm Wind, Powhatan

When
May 4, 4:22 PM EST
Where
Powhatan County, 0.69 mi N of Subletts
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.590, -77.770

Trees were downed along Huguenot Trail.

Thunderstorm Wind, Henrico

When
May 4, 4:23 PM EST
Where
Henrico County, 0.88 mi NE of Short Pump
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
37.660, -77.610

Trees were downed near Interstate 64.

Thunderstorm Wind, Caroline

When
May 4, 4:25 PM EST
Where
Caroline County, 0.54 mi E of Woodford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.120, -77.390

Trees were downed across the county. Fredericksburg Highway was blocked along with several other roads.

Thunderstorm Wind, Caroline

When
May 4, 4:28 PM EST
Where
Caroline County, Bowling Green
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.050, -77.350

Business Route 301 was closed due to fallen trees.

Thunderstorm Wind, Caroline

When
May 4, 4:35 PM EST
Where
Caroline County, 0.69 mi S of Port Royal
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
38.160, -77.200

Trees were downed along Tidewater Trail and blocking several sections of the highway.

Thunderstorm Wind, Henrico

When
May 4, 4:35 PM EST
Where
Henrico County, 0.69 mi S of Beverly Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.590, -77.570

Siding was damaged on a home.

Thunderstorm Wind, Dinwiddie

When
May 4, 4:40 PM EST
Where
Dinwiddie County, 7.81 mi SW of Carson
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.950, -77.500

Trees were downed along Flatfoot Road.

Thunderstorm Wind, Henrico

When
May 4, 4:43 PM EST
Where
Henrico County, 1.64 mi E of Glen Allen
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
37.670, -77.470

Large tree was downed.

Thunderstorm Wind, Westmoreland

When
May 4, 4:50 PM EST
Where
Westmoreland County, 2.17 mi W of Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.180, -77.040

Trees were downed and power lines were in the roadway on Route 634 (Claymont Road).

Thunderstorm Wind, Westmoreland

When
May 4, 4:52 PM EST
Where
Westmoreland County, Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.180, -77.000

Trees and power lines were downed and blocking Route 3 near Oak Grove Road.

Thunderstorm Wind, Hanover

When
May 4, 4:53 PM EST
Where
Hanover County, 0.88 mi NE of Ellerson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.630, -77.390

Tree was downed.

Thunderstorm Wind, Westmoreland

When
May 4, 4:55 PM EST
Where
Westmoreland County, Oak Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
38.180, -77.000

Trees and power lines were downed at the intersection of Kings Highway and Leedstown Road.

Thunderstorm Wind, Sussex

When
May 4, 5:05 PM EST
Where
Sussex County, Homeville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.950, -77.170

Several trees were downed across eastern Sussex county.

Thunderstorm Wind, Southampton

When
May 4, 5:12 PM EST
Where
Southampton County, 1.31 mi WSW of Courtland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
36.710, -77.090

Tree and a power pole were downed near Courtland.

Thunderstorm Wind, Isle of Wight

When
May 4, 5:28 PM EST
Where
Isle of Wight County, 2.32 mi WNW of Whitleys Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.880, -76.810

Large branches were downed. Shingles were blown off of roofs.

Thunderstorm Wind, Goochland

When
May 4, 5:33 PM EST
Where
Goochland County, 2.14 mi NNW of Hadensville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.860, -78.010

Two power poles were broken along Broad Street Road.

Thunderstorm Wind, Middlesex

When
May 4, 5:55 PM EST
Where
Middlesex County, 0.88 mi NW of Samos
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
911 Call Center
Coordinates
37.710, -76.640

Tree was downed at Rainbow Lane and Water View Road.

Thunderstorm Wind, Isle of Wight

When
May 4, 5:56 PM EST
Where
Isle of Wight County, 1.77 mi SE of Magnet
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.960, -76.680

Trees were downed.

Thunderstorm Wind, York

When
May 4, 6:12 PM EST
Where
York County, Seaford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.200, -76.430

Tree and a power line were downed.

Thunderstorm Wind, Lancaster

When
May 4, 6:13 PM EST
Where
Lancaster County, 1.64 mi E of Merry Pt
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
37.720, -76.490

Wind damage occurred at the end of Merry Point Road due to downed trees.

Thunderstorm Wind, Lancaster

When
May 4, 6:15 PM EST
Where
Lancaster County, Lancaster
Measured
65 kt (75 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
37.770, -76.470

Trees and power lines were downed across Lancaster.

Thunderstorm Wind, Lancaster

When
May 4, 6:18 PM EST
Where
Lancaster County, 1.78 mi ESE of Iberis
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Fire Department/Rescue
Coordinates
37.720, -76.420

Trees were downed on houses along Quarters Cove Drive.

Thunderstorm Wind, Lancaster

When
May 4, 6:19 PM EST
Where
Lancaster County, 1.78 mi WSW of Kilmarnock
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
37.710, -76.410

Wind damage occurred along Black Stump Road due to downed trees.

Thunderstorm Wind, Lancaster

When
May 4, 6:24 PM EST
Where
Lancaster County, 0.55 mi W of Kilmarnock
Measured
65 kt (75 mph) estimated gust
Property damage
$3,000
Reported by
Department of Highways
Coordinates
37.720, -76.390

Route 3 was closed at the James B Jones Memorial Highway north of Kilmarnock due to downed trees.

Thunderstorm Wind, Chesapeake (C)

When
May 4, 6:32 PM EST
Where
Chesapeake (C) County, 2.07 mi S of Wallaceton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
36.590, -76.380

Trees were downed along Highway 17 South.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2021Every state in 2021This day in weather historyWarnings in Virginia, May 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 961221, 961223, 961227, 961230, 961246, 961247, 961253, 961255, 961434, 961256, 961258, 961259, 961408, 961260, 961261, 961262, 961268, 961330, 961370, 961387, 961388, 961435, 961383, 961349, 961369, 961363, 961386, 961377, 961431, 961441, 961439, 961389, 961438, 961436, 961440, 961405, 961379, 961437, 961407, 961446, and more.